Skip to Content

I've been prescribed Gabapentin for my broken jaw and fractured vertebrae, when can I expect relief?

Responses (4)

jlt12 5 Nov 2014

First of all so sorry for your injury. I was put on gabapentin for nerve problems with sciatica and disc problems. Could not take it. Side effects to bad, Neurologist took me off. Didn't work for me, good luck on your quest for relief.

erinelained 5 Nov 2014

thank you, it truly is miserable. It doesn't appear to be working for me either. Have you found anything effective yet?

jlt12 5 Nov 2014

My relief was 2 fusions on L4&L5. Took the pain off the sciatic never so could walk w/o
Pain. Next using cane for support and PT. Have 40%less back pain and 50% less rt leg pain. Using muscle relaxer and do lots of walking, treadmill, and xstrength Tylenol... Not perfect but better than before surgery. Good luck.

lezzy444 5 Nov 2014

This is confusing to me because Gab isn't your standard pain med. I see you have several other health conditions. Maybe you are already taking standard pain meds?? Just wondering. Anyway it sounds very painful and maybe a short course of Vicodin would be more effective.

kaismama 5 Nov 2014

Frankly, I'd say never. Gabapentin helps nerve pain. A fracture is not nerve pain.
I take it and it helps me, but I have nerve pain. The docs don't want to prescribe a narcotic ever and the DEA doesn't care if you have something for a fracture, its just long term use they care about.

kellybell4 6 Nov 2014

Agree with previous comments about it not typically used for acute pain. Among other conditions, it is used a lot for nerve pain. Maybe your doctor feels there may be some specific nerve involvement in the fracture itself. A very good question to be asking your doctor. If he/she is one of those doctors who tells you to take a medication and doesn't like to be questioned about why you should take it, then find a new doctor. A good doctor will give you all the facts and will not appear to be annoyed when you ask questions. Unfortunately, a lot of doctors think they're the closest thing to God and they shouldn't be questioned. It's an attitude you need to avoid. "Always Question Authority".

balbanese 5 Nov 2014

If you do not feel it working after 5, 7 days tops, tell your Dr., It does take some time to kick in and may not offer the relief you need, it's a quirky med.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions